Alert archive / Mississippi / Tornado Warnings in 2009
Tornado Warning 1, NWS Memphis, TN
NWS Memphis, TN issued this tornado warning at Apr 2, 2009, 7:20 PM CDT for Itawamba County, Lee County, Mississippi. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2009, 7:20 PM CDT (00:20 UTC)
- Expired
- Apr 2, 2009, 7:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 32 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 7:40 PM CDT | TSTM WND DMG | Fulton, MS | TREES AND POWER LINES DOWN COUNTYWIDE. SHINGLES WERE ALSO RIPPED OFF A HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 6:21 PM CDT | Tornado Watch | SPC | 3 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KMEG 030020
TORMEG
MSC057-081-030045-
/O.NEW.KMEG.TO.W.0001.090403T0020Z-090403T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* TORNADO WARNING FOR...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
LEE COUNTY IN NORTHEAST MISSISSIPPI
* UNTIL 745 PM CDT
* AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO NEAR EVERGREEN...OR ABOUT 6 MILES SOUTH OF TOMBIGBEE STATE
PARK...MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FULTON...
NEW SALEM AND TREMONT.
.IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF
THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
.IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3415 8818 3409 8861 3410 8863 3420 8865
3440 8816
TIME...MOT...LOC 0020Z 251DEG 40KT 3415 8859
$$
JAB1 follow-up statement
000 WWUS54 KMEG 030036 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 736 PM CDT THU APR 2 2009 MSC081-030046- /O.CAN.KMEG.TO.W.0001.000000T0000Z-090403T0045Z/ LEE MS- 736 PM CDT THU APR 2 2009 ...THE TORNADO WARNING FOR SOUTHEASTERN LEE COUNTY IS CANCELLED... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHERN MISSISSIPPI AND WESTERN TENNESSEE. LAT...LON 3415 8818 3414 8846 3425 8854 3440 8816 TIME...MOT...LOC 0036Z 249DEG 40KT 3422 8839 $$ MSC057-030045- /O.CON.KMEG.TO.W.0001.000000T0000Z-090403T0045Z/ ITAWAMBA MS- 736 PM CDT THU APR 2 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR CENTRAL ITAWAMBA COUNTY... AT 735 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR ABNEY...OR NEAR FULTON...MOVING EAST AT 45 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TILDEN...CLAY...CADAMY...BOUNDS CROSSROADS...EASTMAN AND TREMONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FRIDAY MORNING FOR EASTERN ARKANSAS AND SOUTHEAST MISSOURI AND NORTHERN MISSISSIPPI AND WESTERN TENNESSEE. && LAT...LON 3415 8818 3414 8846 3425 8854 3440 8816 TIME...MOT...LOC 0036Z 249DEG 40KT 3422 8839 $$ JAB
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 6:05 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 2, 6:05 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
605 PM CDT THU APR 2 2009
.UPDATE...
THUNDERSTORMS CURRENTLY MOVING THROUGH NORTHWEST MISSISSIPPI AND
EAST ARKANSAS ARE ASSOCIATED WITH THE UPPER LOW. BIGGEST CONCERNS
WITH THESE STORMS REMAIN LARGE HAIL...HEAVY RAIN AND DANGEROUS
LIGHTNING. STORMS HAVE ALREADY CLEARED COAHOMA AND PHILLIPS
COUNTIES THUS HAVE REMOVED FROM SEVERE THUNDERSTORM WATCH.
KRM
&&
.PREV DISCUSSION... /ISSUED 238 PM CDT THU APR 2 2009/
DISCUSSION...
MAIN LINE OF THUNDERSTORMS MAKING THEIR WAY THROUGH EASTERN
SECTIONS OF THE FORECAST AREA. THIS ACTIVITY SHOULD BE PRETTY MUCH
INTO MIDDLE TENNESSEE AND NORTH ALABAMA BY 3 PM SO TORNADO WATCH
106 SHOULD BE ALLOWED TO EXPIRE WITHOUT A NEW WATCH TO REPLACE IT.
UPPER LOW LOCATED IN THE ARK-LA-TEX AREA WITH SOME THUNDERSTORMS
AHEAD OF THE LOW. AS THE UPPER LOW MOVES PAST THE REGION TONIGHT
EXPECT A SECOND ROUND OF SHOWERS AND THUNDERSTORMS. WHILE A THREAT
OF SEVERE WEATHER CANT BE RULED OUT...THREAT SHOULD BE RELATIVELY
LOW GIVEN ATMOSPHERE SHOULD NOT HAVE MUCH TIME TO RECOVER. WINDY
CONDITIONS WILL OVERSPREAD THE FORECAST AREA TONIGHT AS THE UPPER
LOW MOVES THROUGH THE REGION SO WILL ISSUE WIND ADVISORY FOR TONIGHT.
HIGH PRESSURE WILL BUILD INTO THE FORECAST AREA BY FRIDAY MORNING
BRINGING DRY WEATHER WITH SLIGHTLY COOLER TEMPERATURES. BY FRIDAY
NIGHT...ANOTHER STORM BEGINS TO MOVE SLOWLY OUT OF THE ROCKIES
INTO THE OKLAHOMA PANHANDLE. WITH THIS SYSTEM TO OUR WEST AND HIGH
PRESSURE TO THE EAST BY SATURDAY MORNING...SOUTH WINDS WILL BRING
WARMER AIR BACK INTO THE REGION WITH TEMPERATURES ON SATURDAY
ABOUT 10 DEGREES WARMER THAN FRIDAY. BY SATURDAY NIGHT...A COLD
FRONT WILL BE MOVING INTO WESTERN ARKANSAS WITH SOME ISOLATED
SHOWERS AND THUNDERSTORMS MOVING INTO THE REGION AFTER MIDNIGHT.
COLD FRONT MOVES THROUGH THE FORECAST AREA ON SUNDAY WITH SOME
SHOWERS AND THUNDERSTORMS AHEAD OF IT. IT APPEARS THAT SEVERE
WEATHER THREAT WILL BE MINIMAL ON SUNDAY AS BEST INSTABILITY WILL
BE WELL SOUTH OF THE FORECAST AREA. LARGE HIGH PRESSURE AREA WILL
BUILD INTO THE REGION BY SUNDAY NIGHT BRINGING MUCH COOLER AIR TO
THE REGION. MONDAY SHOULD BE DRY BUT RATHER COOL WITH WITH HIGHS
REMAINING IN THE 50S. CLEAR SKIES AND LIGHT WINDS WILL ALLOW
TEMPERATURES MONDAY NIGHT TO DROP CLOSE TO FREEZING SO HAVE LEFT
MENTION OF THIS IN HWO. SURFACE HIGH SHOULD MOVE EAST OF THE
REGION BY TUESDAY BRINGING A RETURN OF SOUTH WINDS WHICH WILL
START A WARMING TREND FOR TUESDAY AND WEDNESDAY. BY WEDNESDAY...A
NEW STORM SYSTEM MOVES INTO SOUTHWEST KANSAS WHICH SHOULD MOVE
EAST ACROSS NORTHERN OKLAHOMA WEDNESDAY NIGHT WHICH WILL BRING
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA
STARTING WEDNESDAY NIGHT AND CONTINUING INTO THURSDAY.
ARS
&&
.AVIATION...
00Z TAF CYCLE
TSRA MOVING INTO KMEM ATTM. SHOULD MOVE INTO KTUP OVER NEXT 1-2
HOURS. ADDITIONAL TSRA DEVELOPMENT IS EXPECTED NORTH ACROSS NE AR
INTO NW TN THUS KJBR AND KMKL MAY SEE TSRA THREAT THROUGH 3-4Z.
AFTER 4Z...TSRA SHOULD PUSH EAST LEAVING MVFR CIGS. CIGS MAY
TEMPORARILY DROP TO IFR AROUND 5-9Z ACROSS THE CWA. OTHERWISE CIGS
WILL GRADUALLY LIFT AFTER SUNRISE AND SKIES SHOULD CLEAR BY
16-18Z. WIND SPDS WILL INCREASE OVER NEXT COUPLE OF HOURS AND WILL
REMAIN VERY STRONG THROUGH DAYBREAK. SPDS WILL BE SUSTAINED AROUND
20 KTS WITH GUSTS TO 30 KTS. SPDS WILL QUICKLY DIMINISH DURING THE
DAY. DIRECTION WILL TURN FROM THE SW TO THE NW BEHIND THE UPPER
LOW THIS EVENING.
KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 47 64 50 75 / 70 0 10 10
MKL 47 61 39 74 / 90 10 10 10
JBR 45 61 43 74 / 50 10 10 10
TUP 50 65 44 75 / 60 0 10 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR ALCORN-BENTON MS-COAHOMA-
DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-TATE-
TIPPAH-TISHOMINGO-TUNICA-UNION.
TN...WIND ADVISORY UNTIL 5 AM CDT FRIDAY FOR CARROLL-CHESTER-CROCKETT-
DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 2, 3:19 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT THU APR 2 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032230- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 319 PM CDT THU APR 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE WEATHER FOR THE REMAINDER OF THIS AFTERNOON AND TONIGHT ACROSS ALL OF THE MID-SOUTH. THE PRIMARY HAZARD WILL BE LARGE HAIL. STRONG WINDS WILL DEVELOP TONIGHT OVER MUCH OF THE REGION AND A WIND ADVISORY IS IN EFFECT THROUGH 5 AM FRIDAY MORNING. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A LATE SEASON FREEZE WILL BE POSSIBLE MONDAY MORNING AND ESPECIALLY TUESDAY MORNING AS COLD HIGH PRESSURE SETTLES OVER THE MIDSOUTH. FREEZE WARNINGS AND FROST ADVISORIES MAY BE NEEDED DURING THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING IN SUPPORT OF SEVERE WEATHER OPERATIONS.
In the hours before
Special weather statement, Apr 2, 6:31 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 631 PM CDT THU APR 2 2009 MSZ013-015-022-023-030000- LAFAYETTE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS- 631 PM CDT THU APR 2 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... CALHOUN COUNTY IN NORTHEAST MISSISSIPPI... CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI... PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWEST MISSISSIPPI... A LINE OF STRONG THUNDERSTORMS PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 3 MILES SOUTH OF DERMA TO 3 MILES EAST OF OXFORD AT 632 PM CDT...MOVING EAST AT 35 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN CALHOUN...CHICKASAW...LAFAYETTE AND PONTOTOC COUNTIES... INCLUDING LOCATIONS NEAR HOLLY SPRINGS NATIONAL FOREST...HOUSTON... OXFORD...PONTOTOC AND TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES DAVIS LAKE. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. JAB/TLSJR
Special weather statement, Apr 2, 6:39 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 639 PM CDT THU APR 2 2009 TNZ048-049-030015- LAUDERDALE TN-TIPTON TN- 639 PM CDT THU APR 2 2009 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE... TIPTON COUNTY IN SOUTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 13 MILES NORTHEAST OF COVINGTON AT 639 PM CDT. THE STORM WAS NEARLY STATIONARY. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN LAUDERDALE AND TIPTON COUNTIES...INCLUDING LOCATIONS NEAR COVINGTON AND FORT PILLOW STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. JAB/TLSJR
Local storm report, Apr 2, 6:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 10 W CHARLESTON 34.01N 90.23W
04/02/2009 TALLAHATCHIE MS EMERGENCY MNGR
AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
CHARLESTON.
1152 AM HAIL 5 SW BATESVILLE 34.27N 90.00W
04/02/2009 M1.00 INCH PANOLA MS TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.
1225 PM HAIL 5 NW OXFORD 34.41N 89.59W
04/02/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.
0155 PM TSTM WND DMG THRASHERS 34.70N 88.48W
04/02/2009 PRENTISS MS EMERGENCY MNGR
SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.
0222 PM TSTM WND DMG 7 SE AMORY 33.92N 88.40W
04/02/2009 MONROE MS FIRE DEPT/RESCUE
TREES DOWN ON JONESBORO ROAD SOUTHEAST OF AMORY.
0545 PM TSTM WND DMG TUNICA 34.69N 90.38W
04/02/2009 TUNICA MS PUBLIC
TREE DOWN ON EAST IRWIN AND ALSO ON MOCKINGBIRD ROADS IN
TUNICA. AWNING BLOWN OFF OF BUSINESS ON MAIN STREET.
0613 PM HAIL MARKED TREE 35.53N 90.42W
04/02/2009 E1.00 INCH POINSETT AR BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN MARKED TREE.
0637 PM TSTM WND DMG VARDAMAN 33.88N 89.18W
04/02/2009 CALHOUN MS PUBLIC
AWNING BLOWN OFF A BUILDING IN VARDAMAN.
&&
JKTLocal storm report, Apr 2, 6:54 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
654 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 10 W CHARLESTON 34.01N 90.23W
04/02/2009 TALLAHATCHIE MS EMERGENCY MNGR
AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
CHARLESTON.
1152 AM HAIL 5 SW BATESVILLE 34.27N 90.00W
04/02/2009 M1.00 INCH PANOLA MS TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.
1225 PM HAIL 5 NW OXFORD 34.41N 89.59W
04/02/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.
0155 PM TSTM WND DMG THRASHERS 34.70N 88.48W
04/02/2009 PRENTISS MS EMERGENCY MNGR
SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.
0222 PM TSTM WND DMG 7 SE AMORY 33.92N 88.40W
04/02/2009 MONROE MS FIRE DEPT/RESCUE
TREES DOWN ON JONESBORO ROAD SOUTHEAST OF AMORY.
0545 PM TSTM WND DMG TUNICA 34.69N 90.38W
04/02/2009 TUNICA MS PUBLIC
TREE DOWN ON EAST IRWIN AND ALSO ON MOCKINGBIRD ROADS IN
TUNICA. AWNING BLOWN OFF OF BUSINESS ON MAIN STREET.
0613 PM HAIL MARKED TREE 35.53N 90.42W
04/02/2009 E1.00 INCH POINSETT AR BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN MARKED TREE.
0637 PM TSTM WND DMG VARDAMAN 33.88N 89.18W
04/02/2009 CALHOUN MS PUBLIC
AWNING BLOWN OFF A BUILDING IN VARDAMAN.
0648 PM TSTM WND GST HOUSTON 33.90N 89.00W
04/02/2009 E60.00 MPH CHICKASAW MS LAW ENFORCEMENT
ESTIMATED 50 TO 60 MPH WINDS AND DIME SIZE HAIL IN
HOUSTON.
&&
JKTLocal storm report, Apr 2, 6:58 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
658 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG MARIETTA 34.50N 88.47W
04/02/2009 PRENTISS MS EMERGENCY MNGR
SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.
&&
JKTLocal storm report, Apr 2, 7:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
720 PM CDT THU APR 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 10 W CHARLESTON 34.01N 90.23W
04/02/2009 TALLAHATCHIE MS EMERGENCY MNGR
AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
CHARLESTON.
1152 AM HAIL 5 SW BATESVILLE 34.27N 90.00W
04/02/2009 M1.00 INCH PANOLA MS TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.
1225 PM HAIL 5 NW OXFORD 34.41N 89.59W
04/02/2009 E0.75 INCH LAFAYETTE MS TRAINED SPOTTER
PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.
0155 PM TSTM WND DMG MARIETTA 34.50N 88.47W
04/02/2009 PRENTISS MS EMERGENCY MNGR
SCATTERED TREES DOWN IN THE EASTERN AND SOUTHEASTERN
PORTIONS OF PRENTISS COUNTY. TOP OF ONE MOBILE HOME
REMOVED. WIND GUSTS WERE ESTIMATED AT 65 MPH.
0222 PM TSTM WND DMG 7 SE AMORY 33.92N 88.40W
04/02/2009 MONROE MS FIRE DEPT/RESCUE
TREES DOWN ON JONESBORO ROAD SOUTHEAST OF AMORY.
0545 PM TSTM WND DMG TUNICA 34.69N 90.38W
04/02/2009 TUNICA MS PUBLIC
TREE DOWN ON EAST IRWIN AND ALSO ON MOCKINGBIRD ROADS IN
TUNICA. AWNING BLOWN OFF OF BUSINESS ON MAIN STREET.
0613 PM HAIL MARKED TREE 35.53N 90.42W
04/02/2009 E1.00 INCH POINSETT AR BROADCAST MEDIA
QUARTER SIZE HAIL REPORTED IN MARKED TREE.
0625 PM TSTM WND DMG 1 N PITTSBORO 33.96N 89.34W
04/02/2009 CALHOUN MS EMERGENCY MNGR
TREES DOWN COUNTYWIDE. POSSIBLE TORNADO ONE HALF TO ONE
MILE NORTH OF PITTSBORO.
0637 PM TSTM WND DMG VARDAMAN 33.88N 89.18W
04/02/2009 CALHOUN MS PUBLIC
AWNING BLOWN OFF A BUILDING IN VARDAMAN.
0648 PM TSTM WND GST HOUSTON 33.90N 89.00W
04/02/2009 E60.00 MPH CHICKASAW MS LAW ENFORCEMENT
ESTIMATED 50 TO 60 MPH WINDS AND DIME SIZE HAIL IN
HOUSTON.
0717 PM HAIL TUPELO 34.26N 88.73W
04/02/2009 E0.88 INCH LEE MS TRAINED SPOTTER
NICKEL SIZE HAIL IN SOUTH TUPELO NEAR LONGDALE AND
AUDOBAN
&&
JKTThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:17 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 46 min |
| Apr 2, 7:30 PM CDT | Tornado Warning | MEG | Itawamba | 30 min |
Nearby
Tornado Warnings in Mississippi, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.